The Open UniversitySkip to content
 

A garden of orchids: a generalized Harper equation at quadratic irrational frequencies

Mestel, B. D. and Osbaldestin, A. H. (2004). A garden of orchids: a generalized Harper equation at quadratic irrational frequencies. Journal of Physics A: Mathematical and General, 37(39) pp. 9071–9086.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1088/0305-4470/37/39/002
Google Scholar: Look up in Google Scholar

Abstract

We consider a generalized Harper equation at quadratic irrational flux, showing, in the strong coupling limit, the fluctuations of the exponentially decaying eigenfunctions are governed by the dynamics of a renormalization operator on a renormalization strange set. This work generalizes previous analyses which have considered only the golden mean case. Projections of the renormalization strange sets are illustrated analogous to the 'orchid' present in the golden mean case.

Item Type: Journal Article
Copyright Holders: 2004 IOP Publishing Ltd
ISSN: 1751-8121
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 9550
Depositing User: Benjamin Mestel
Date Deposited: 01 Oct 2007
Last Modified: 25 Jul 2011 17:19
URI: http://oro.open.ac.uk/id/eprint/9550
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk